Profit and Loss- Aptitude Questions and Answers

View in English View in Hindi

By selling 8 bananas, a fruit seller gains an amount equal to the selling price of 1 banana. Calculate his gain percent.?

A)
15.28~ %

B)
14.28~ %

C)
16.28~ %

D)
17.28~ %


Correct Answer :

14.28~ %


Explanation :

Profit = SP - CP
Profit% = (Profit* 100)/CP

Let SP of 1 banana is x.
Then , SP of 8 bananas = 8x.
Gain=selling price of 1 banana= 1x.
CP = SP-gain=7x

Therefore %Gain = (1x*100)/7x
profit%= 14.28~%.

By selling 27 meter cloth, a person earns selling price of 9 meter cloth as profit. Find his percentage profit.?

A)
33%

B)
20%

C)
50%

D)
25%


Correct Answer :

50%


Explanation :

Profit = SP - CP
Profit% = (Profit* 100)/CP

Let SP of 1 meter cloth is x.
Then , SP of 27 meter cloth = 27x.
Gain=SP of 9 meter cloth = 9x.
CP = SP-gain=27x-9x=18x

Therefore %Gain = (9x*100)/18x
profit%= 50%.

If a person earns a profit of 10% by selling a car and incurs a loss of 20% while selling another car, find his overall profit or loss if the cost price of both the cars are same?

A)
10% Loss

B)
15% Profit

C)
5% Loss

D)
10%Profit


Correct Answer :

5% Loss


Explanation :

Let the CPs of car is Rs.100
1st SP on profit of 10% = 100 + 10% * 100 = Rs.110.
2nd SP on loss of 20% = 100 - 20% * 100 = Rs.80.
Total CP of both car = Rs.200.
Total SP of both car = (110+80)= Rs.190

Loss = CP - SP = 200-190 = Rs.10
Loss%= (Loss * 100)/CP= (10*100)/200 = 5
So, 5% Loss

A trader sells his goods to a customer at a price 10% above the cost price; besides it he cheats his customer by giving 880 g only instead of 1 kg. Find his overall profit?

A)
22%

B)
22%

C)
25%

D)
20%


Correct Answer :

25%


Explanation :

Let, Original CP of 1000g = Rs. 1000
New CP,after 10% above= 1000 + 10 % of 100=> Rs.1100

Trader cheats his customer by giving 880g only instead of 1kg,
So, CP of 880g should be= Rs. 880
SP of 880g =CP of 1 kg+ 10% above of 1kg CP= 1000 + 100 =1100

Profit% = ((SP - CP)* 100)/CP
Profit % = [ ( 1100 - 880 ) / 880 ] * 100
Profit % = [ 220 / 880 ] * 100
Profit % = 25

A merchant bought 200 eggs, of which 38 got broken. He sold the remaining eggs at the rate of 4.80 per dozen and thus gained 8%. His cost price is?

A)
120

B)
80

C)
60

D)
45


Correct Answer :

60


Explanation :

Remaining eggs = 200 - 38 = 162
The rate of 4.80 per dozen, therefore selling price of 168 eggs, SP= 162 * (4.8/12) => 64.8

Profit% = ((SP - CP)* 100)/CP
8 = ((64.8 - CP)* 100)/CP
8*CP=6480-100*CP
108*CP=6480
CP=6720/108
CP=60

A stationer buys diaries at 75 rupees per dozen and sells them at 15 rupees per piece. What is the profit?

A)
75

B)
100

C)
105

D)
110


Correct Answer :

105


Explanation :

Profit = SP - CP (if SP > CP),
Each dozen carries cost 75 rupees and are sold for 12 x 15 = 180 rupees
Profit = 180-75 = 105 rupees

6 % more is gained by selling a coat for Rs.1425 than by selling it for Rs. 1353. The cost price of the coat is

A)
Rs. 1000

B)
Rs. 1250

C)
Rs. 1500

D)
Rs. 1200


Correct Answer :

Rs. 1200


Explanation :

6% of cost price (CP) = 1425 - 1353 = 72
Thus, CP = ( 72 * 100 ) / 6 = 1200

A trader sells two articles, one at a loss of 10% and another at a profit of 15% but finally there is no loss or gain.If the total sale price of these two articles is Rs.30,000, find the difference between there cost price?

A)
Rs.5000

B)
Rs.6000

C)
Rs.7500

D)
None of these


Correct Answer :

Rs.6000


Explanation :

As given, 10 % x = 15% of y , then, x / y = 3/2 -------(1)
Total sale price of these two articles= x+y = 30000 -------(2)
By solving eq. (1) & (2) , x = 18000, y = 12000

Hence, the difference, (x-y)=6000

By selling a cycle for 2345, a student loses 19%. His cost price is nearly ?

A)
4000

B)
5000

C)
3000

D)
3500


Correct Answer :

3000


Explanation :

Let cost price be X , Selling price = 2345 and loss = 19%
Cost price, X = (SP * 100)/(100 - Loss%)
= (2345 * 100)/(100 - 19%)
X = 234500/81 = 2895 ≈ 3000

On selling an article for Rs. 240, a trader loses 4%. In order to gain 10 % he must sell that article for

A)
Rs. 275

B)
Rs. 340

C)
Rs. 320

D)
Rs. 264


Correct Answer :

Rs. 275


Explanation :

Let the CP be Rs. x , then SP be 0.96x
Then, 0.96x = 240
⇒ x = 250

Now the new SP = 250 X 1.1 = 275

A man bought a horse and a cart. If he sold the horse at 10 % loss and the cart at 20 % gain, he would not lose anything; but if he sold the horse at 5% loss and the cart at 5% gain, he would lose Rs. 10 in the bargain. The amount paid by him was Rs._______ for the horse and Rs.________ for the cart?

A)
400,200

B)
200,400

C)
500,300

D)
300,500


Correct Answer :

400,200


Explanation :

Let x be the cost price of the horse and y be the cost price of the cart.
In the first sale there is no loss or profit. (i.e.) The loss obtained is equal to the gain.
Therefore (10/100) * x = (20/100) * y
x = 2 * y -----------------(1)
In the second sale, he lost Rs. 10. (i.e.) The loss is greater than the profit by Rs. 10.Therefore
(5 / 100) * x = (5 / 100) * y + 10 -------(2)
Substituting (1) in (2) we get
(10 / 100) * y = (5 / 100) * y + 10
(5 / 100) * y = 10

y =cost price of the cart = 200
From (1) x= 2 * 200 =cost price of the horse = 400

If an article costs 60% of its selling price there is a profit of Rs.60. what is the selling price?

A)
Rs. 125

B)
Rs. 120

C)
Rs. 140

D)
Rs. 150


Correct Answer :

Rs. 150


Explanation :

Profit = SP - CP (i.e., if SP > CP)
As given, CP = 60% of SP => (60/100) *SP

Thus,
60 = SP - (60/100) *SP
60 = SP*(40/100)
SP=(60*100)/40
the selling price is SP=150

An article is sold at a certain price. By selling it at 3/5 of that price one loss 10%. What is the gain percent at original price ?

A)
33%

B)
35%

C)
40%

D)
50%


Correct Answer :

50%


Explanation :

Profit = SP - CP ( if SP > CP)
Profit% = (Profit* 100)/CP

Let the cost price is Rs 100,Thus the selling price with 10% loss = Rs 90
that is, Rs 90 =3/5 of the original selling price

So the original selling price = 90 * 5/3 = Rs 150
Thus,gain = 150 -100 = 50
Gain% = (50*100)/100 => 50%

Radhe Shyam purchases 11 apples for Rs. 100 and sells 10 apples for Rs. 110. How much profit/loss does he make over the two transactions?

A)
19% Profit

B)
1.9% Loss

C)
21% Profit

D)
21% Loss


Correct Answer :

21% Profit


Explanation :

C.P of 1 apples = 100/11
S.P of 1 apples = 110/10
Profit = S.P - C.P
=11-(100/11)
=(121-100)/11
=21/11

Profit% = (Profit/C.P)*100
=((21/11)/(100/11))*100
= 21%

By selling a watch for Rs. 4950, a shopkeeper incurs a loss of 10%. What is the cost price of the watch for the shopkeeper?

A)
Rs. 5650

B)
Rs. 5500

C)
Rs. 5550

D)
Rs. 5450


Correct Answer :

Rs. 5500


Explanation :

Selling price of watch, SP = 4950
Loss = 10%
thus, Cost price CP = (SP * 100)/(100 - Loss%)
= (4950 * 100)/(100 - 10)
= 495000/90
= 5500

A fruit seller sells mangoes at the rate of Rs.9 per kg and thereby loses 20%. At what price per kg, he should have sold them to make a profit of 5%?

A)
Rs.11.81

B)
Rs.12

C)
Rs.12.25

D)
Rs.12.31


Correct Answer :

Rs.11.81


Explanation :

80 : 9 = 105 : x
x = (9×105/80)
= Rs.11.81
Hence, SP per Kg= Rs.11.81

Latest Updates

Direction

Swapnil start from his home and walked 35 km towards east, after that he turned to his right and walked 20 km. He again turned to his right and walks 35 km. Finally, he turned to his left and walked 20 km and reached his office. How far is his office from his home?

Numbers

How many 2 digit numbers are divisible by 6?

HCF and LCM

Find the smallest square number which is exactly divisible by 3, 5, 15, 18, 20 and 24?

HCF and LCM of two numbers are 82 and 574 respectively. if one of the numbers is 287, find the second number?

Numbers

How many numbers between 1200 to 1500 are multiple of 13?

Find the total number of terms in the series : -3, 1, 5, 9,............., 101 ?

Find the sum of the first 20 terms of the series : 8, -3, 11, -6, 14, -12, 17, -24,....... ?

Series

Find the missing term in the given series - 101, 120, 145, 168, (?), 224

Find the missing term in the given series - 11A13, 17E19, (?), 31O37, 41U43

Find the missing term in the given series - 2,4,8,3,9,27,4,16,(?),5,25,125

Agriculture

Which gas is fixed by Rhizobium bacteria present in the root nodules of a pea plant ?

Chemistry

The formation of sulphurous acid involves ?

The acid present in soft drinks is ?

The cathode of a dry cell is made of ?

The number of atoms present in the molecule of an element is known as its?

Physics

If the angle of incidence formed by a ray of light on a plane mirror is 37°, then the angle of refraction is?

A dynamo converts ?

If the time taken for hearing the echo of a girl's voice after reflection from a cliff is 6 seconds, calculate the distance of the girl from cliff ?